MAUDE Adverse Event Report: CONMED LARGO INFINITY AIM MENISCAL REPAIR DEVICE, 15 DEG. REVERSE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO INFINITY AIM MENISCAL REPAIR DEVICE, 15 DEG. REVERSE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number KMR2R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional fda product code: the device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation this issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the, kmr2r, infinity aim meniscal repair device, 15 deg.Reverse was being used on (b)(6) 2022 during an anterior cruciate ligament reconstruction with meniscal repair & posterolateral repair when it was reported ¿2nd cleat broke during tensioning.¿ further assessment questioning found that ¿peak cleats were not retrieved from surgical site, behind capsule.¿ the procedure was completed with the use of double ended sutures and a one-hour delay was reported during the procedure.There was no report of medical intervention or extended hospitalization required for the patient.The current status of the patient is ¿recovering¿.This report is being raised on the basis of injury due to patient retaining fragmentation of the device.
 
Additional Manufacturer Narrative
Additional fda product code: gat manufacturer narrative: the reported event of the cleat breaking is unconfirmed.Customer complaint cleat broke during tensioning was not confirmed.Examination of the returned used, item kmr2r could not confirm the reported problem.Removed both handles for one of the devices and could not find any discrepancies with assembled components.Both implants and the suture have been deployed for one of the returns.Sleeve adjuster and the wheel performed as intended during the test.No fault found with returned device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame 1,637 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.008.Per the instructions for use, the user is advised the following: bending of the device may prevent proper insertion and/ or damage the implants and/ or suture/ compromise needle structural integrity.The device should not be used as a lever.Improper insertion technique nay cause breakage of the device, implants and / or suture or premature failure.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
INFINITY AIM MENISCAL REPAIR DEVICE, 15 DEG. REVERSE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key15633801
Report Number1017294-2022-00101
Device Sequence Number14942515
Product Code MBI
UDI-Device Identifier20845854649890
UDI-Public(01)20845854649890(17)250814(10)1264848
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberKMR2R
Device Catalogue NumberKMR2R
Device Lot Number1264848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexMale
Patient EthnicityNon Hispanic